MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT1 ANALYZER, IMMUNO READY

ABBOTT POINT OF CARE I-STAT1 ANALYZER, IMMUNO READY
Catalog Number 03P75-54
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On (b)(6) 2018, abbott point of care (apoc) was contacted by a customer who reported that i-stat1 analyzer (b)(4) would not activate.The customer states the rechargeable battery was replaced, placed on the docking station and was hot to the touch when removed from the downloader.The customer states there was no visible smoke but it smelled like a component burned and was hot to the touch.There were no injuries associated with this event.The customer states that other analyzers are working fine on the downloader.There was no additional information at the time of this report.The analyzer was replaced at no charge and returning for investigation.Apoc has determined that a component failure within the analyzer circuitry, may lead to the batteries becoming uncomfortably hot to touch in the area of the battery compartment when using a green non-fused battery carrier.However, the customer states that rechargeable batteries were being used at the time of the event.Therefore the analyzer is unlikely to become hot to touch.The product was replaced and returned for investigation.Based on the information available, there were no patient or user related injuries associated with this complaint.
 
Additional Manufacturer Narrative
Apoc incident #: (b)(4).The investigation was completed on 10/22/2018.Analyzer s/n (b)(4) was returned because it would not activate when the power button was pressed and was hot to touch.Failure analysis determined that the cause of the problem was the failure of a 100 f tantalum capacitor (apoc p/n: 013827-01 01) c13 on the main board of the analyzer, between the primary battery and ground.The capacitor had failed such that it created a short circuit between the battery and ground; current flowing through the shorted capacitor caused heat damage, which gave the capacitor a burned appearance.
 
Event or Problem Description
Na.

Brand Name
I-STAT1 ANALYZER, IMMUNO READY
Common Device Name
I-STAT1 ANALYZER
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
MDR Report Key7826112
Report Number2245578-2018-00224
Device Sequence Number1286966
Product Code CGA
UDI-Device Identifier00054749003396
UDI-Public00054749003396
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K103195
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03P75-54
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2018
Initial Date Received by Manufacturer 08/22/2018
Supplement Date Received by Manufacturer10/22/2018
Initial Report FDA Received Date08/29/2018
Supplement Report FDA Received Date10/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1